What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 6, 1:28 PM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 6, 1:28 PM EST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
228 PM EDT Tue Aug 6 2019
.SYNOPSIS...
A weak upper-level disturbance will move into the area tonight
while a surface trough remains overhead. A weak cold front along
with a stronger upper-level disturbance will move into the area
Wednesday. The boundary will hang around for Thursday while the
upper-level disturbance moves offshore. A stronger cold front
will pass through the area Friday and high pressure will return
for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Our area will remain in between upper-level disturbances through
this evening with a longwave upper-level trough overhead. A cold
front will remain well off to our northwest over the Great
Lakes. A southwest flow ahead of the boundary has ushered in
hot and more humid conditions this afternoon. Max temps will be
in the upper 80s and lower 90s for most areas.
The heat and humidity have led to an unstable atmosphere. Latest
mesoanalysis shows around 1000-1500 J/KG east of the Blue Ridge
and around 500-1000 J/KG west of the Blue Ridge. A weak surface
trough and terrain circulation have caused isolated showers and
thunderstorms to develop west of the Blue Ridge Mountains. Do
expect more showers and thunderstorms to develop with the
heating of the day, but coverage should remain scattered since
there will not be a strong lifting mechanism. Despite weak shear
profiles, there is enough mid-level dry air aloft to increase
downdraft potential in any thunderstorms that develop.
Therefore, there is an isolated threat for strong to perhaps
severe storms, with locally damaging wind gusts being the
primary threat.
Convection should wane overnight due to the loss of daytime
heating. The next upper-level disturbance will approach from the
west, so left the chance for showers near the Allegheny and
Potomac Highlands. With high dew points remaining in place,
patchy fog is expected again in outlying and river valley
locations. Fog may be locally dense. Min temps will range from
the 60s for most areas to the 70s in downtown Washington and
Baltimore.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The cold front currently located over the Great Lakes this
afternoon will move into the area Wednesday while a stronger
upper-level disturbance associated with it also moves into the
area. More warm and humid conditions are expected ahead of the
boundary, and this will lead to an unstable atmosphere. Lift
will be stronger Wednesday compared to today (Tuesday) due to
the potent upper-level disturbance and its cold front.
Therefore, there is a better chance for showers and
thunderstorms Wednesday afternoon and evening, and with stronger
shear profiles some storms have the potential to become severe.
Locally damaging winds are the primary threat but large hail
cannot be completely ruled out either.
Convection should wane overnight Wednesday behind the departing
upper-level disturbance, but an isolated shower or thunderstorm
cannot be completely ruled out since the weak boundary will
remain overhead. The weak cold front will shift toward the
eastern shore Thursday, but an upper-level trough will remain
overhead. Much of the day will be dry but an isolated shower or
thunderstorm cannot be ruled out with the trough overhead. A
downsloping flow will cancel out any cool air advection, so max
temps will be in the upper 80s to lower 90s for most areas. A
stronger cold front will approach Thursday night. A few showers
and thunderstorms are possible with the boundary, especially
across northern and western area of the CWA.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Overall, the long term period looks very quiet overall. On
Friday, a secondary cold front will sag south across the area
from the Great Lakes and Pennsylvania. This could spark some
showers, or even low- topped thunderstorms, but moisture does
look very limited, so keeping POPs on the low side Friday
afternoon. High temperatures will be in the mid to upper 80s on
Friday ahead of the frontal passage.
The weekend will remain mostly dry, aside from few isolated pop
up showers Saturday if the front doesn't manage to clear the
area or wash out by the afternoon. But this seems unlikely at
this point, so keeping things dry. Then high pressure will be
building into the region at the surface, with upper-level
ridging also taking shape through Monday. Highs on Saturday and
Sunday will be in the mid 80s, while Monday could get closer to
90, as ridging takes shape.
Cold front looks to arrive on Tuesday again, as a piece of
shortwave energy pushes north of the area. This will be our
next chance for showers and thunderstorms.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A shower or thunderstorm is possible through this evening, but
coverage will be isolated to scattered. Locally gusty winds are
possible in any storm that develops. Patchy fog is possible late
tonight into early Wednesday, especially across the western
terminals. Vsbys are forecast to be at MVFR levels for the
western terminals, but confidence was too low for IFR levels in
the forecast due to mid-level clouds.
There is a better chance for showers and thunderstorms Wednesday
afternoon and evening. An isolated thunderstorm cannot be ruled
out Thursday, but most areas will end up dry.
Generally expecting VFR conditions on Friday, but a few isolated
to widely scattered showers are possible throughout the day,
which could lead to brief flight restrictions. Both days this
weekend look very calm, so expect VFR both Saturday and Sunday.
&&
.MARINE...
A southerly flow is expected through tonight, and the gradient
may strengthen a bit ahead of an approaching cold front from the
Great Lakes. An SCA is in effect for the middle portion of the
Bay and the lower Tidal Potomac River tonight. The gradient
should diminish Wednesday with the boundary nearby, but there is
a better chance for showers and thunderstorms during the
afternoon and evening hours. Some storms may produce damaging
winds.
A weak cold front may remain near the waters Thursday, an
isolated thunderstorm cannot be ruled out but much of the time
will be dry.
Winds should remain below SCA criteria Friday through the weekend.
The only potential deviation from that could be if a shower or weak
storm passes over the waters with some gusty winds.
&&
.TIDES/COASTAL FLOODING...
Anomalies remain around 3/4 of a foot above astronomical norms,
so caution stages are most likely through tonight. However, it
may be close for sensitive areas around Washington DC and
Annapolis. Southerly flow will continue Wednesday, so there is
some risk of the more sensitive sites reaching minor flood
stage, particularly with the late day high tide on Wednesday.
West flow behind a weak front should help anomalies level out a
bit by Thursday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 8 PM this evening to 6 AM EDT
Wednesday for ANZ532>534-537-540-541-543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...CJL
AVIATION...BJL/CJL
MARINE...BJL/CJL
TIDES/COASTAL FLOODING...BJL/ADSHazardous weather outlook, Aug 6, 5:46 PM EST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
646 PM EDT Tue Aug 6 2019
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-071000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
646 PM EDT Tue Aug 6 2019
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
There is an isolated threat for severe thunderstorms late this
afternoon through this evening. Locally damaging wind gusts are
the primary threat. Isolated incidents of flooding from heavy rain
are also possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered showers and thunderstorms are expected Wednesday
afternoon and evening, and a few may produce isolated damaging
wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible Wednesday.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-071000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
646 PM EDT Tue Aug 6 2019
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
There is an isolated threat for a severe thunderstorm this
afternoon and early evening, especially near and east of
Interstate 81. Locally damaging wind gusts are the primary
threat.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered showers and thunderstorms are expected Wednesday
afternoon and evening, and a few may produce isolated damaging
wind gusts, especially east of the Blue Ridge Mountains.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible Wednesday.
In the hours before
Local storm report, Aug 6, 5:33 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
633 PM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 S BALTIMORE 39.28N 76.61W
08/06/2019 M66 MPH BALTIMORE CITY MD MESONET
&&
EVENT NUMBER LWX1905593
MMLocal storm report, Aug 6, 5:39 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLOOD 1 SSE BALTIMORE 39.29N 76.60W
08/06/2019 BALTIMORE CITY MD BROADCAST MEDIA
FLOODING REPORTED ALONG CENTRAL AVENUE IN BALTIMORE,
CARS UNDER WATER
&&
EVENT NUMBER LWX1905594
MMLocal storm report, Aug 6, 5:44 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 ESE BALTIMORE 39.29N 76.59W
08/06/2019 BALTIMORE CITY MD DEPT OF HIGHWAYS
NUMEROUS REPORTS OF TREE DAMAGE ACROSS THE SOUTHERN AND
EASTERN PORTIONS OF BALTIMORE CITY
&&
EVENT NUMBER LWX1905595
MMLocal storm report, Aug 6, 5:54 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLOOD 1 NNW BALTIMORE 39.31N 76.62W
08/06/2019 BALTIMORE CITY MD EMERGENCY MNGR
FLOODING ALONG CHARLES STREET NEAR PENN STATION, ROAD
CLOSED
&&
EVENT NUMBER LWX1905596
MMLocal storm report, Aug 6, 6:00 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
700 PM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLOOD 2 SE BALTIMORE 39.28N 76.59W
08/06/2019 BALTIMORE CITY MD PUBLIC
FLOODING REPORTED IN FELLS POINT, ROADS IMPASSABLE
&&
EVENT NUMBER LWX1905597
MMLocal storm report, Aug 6, 6:04 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 1 WNW FELLS POINT 39.27N 76.58W
08/06/2019 M70 MPH ANZ538 MD MESONET
&&
EVENT NUMBER LWX1905598
MM